IDEAS home Printed from https://ideas.repec.org/a/bla/finrev/v22y1987i2p203-19.html
   My bibliography  Save this article

Bond Portfolio Immunization: Tests of Maturity, One- and Two-Factor Duration Matching Strategies

Author

Listed:
  • Bierwag, G O
  • Kaufman, George G
  • Latta, Cynthia M

Abstract

This paper provides additional evidence on the usefulness of duration as a strategy tool by developing a two-factor duration model and by using a reasonably reliable database to compare empirically the relative performance of maturity, one-factor duration, and two- factor duration matching strategies in immunizing portfolios of default-free and option-free bonds against interest-rate risk. The results suggest that, on average, duration models, even for arbitrarily assumed simple stochastic processes, are more accurate than maturity models and that increased accuracy may be achieved by increasing the length of the planning period and the number of factors in the model. Copyright 1987 by MIT Press.

Suggested Citation

  • Bierwag, G O & Kaufman, George G & Latta, Cynthia M, 1987. "Bond Portfolio Immunization: Tests of Maturity, One- and Two-Factor Duration Matching Strategies," The Financial Review, Eastern Finance Association, vol. 22(2), pages 203-219, May.
  • Handle: RePEc:bla:finrev:v:22:y:1987:i:2:p:203-19
    as

    Download full text from publisher

    To our knowledge, this item is not available for download. To find whether it is available, there are three options:
    1. Check below whether another version of this item is available online.
    2. Check on the provider's web page whether it is in fact available.
    3. Perform a search for a similarly titled item that would be available.

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as


    Cited by:

    1. Luís Oliveira & João Vidal Nunes & Luís Malcato, 2014. "The performance of deterministic and stochastic interest rate risk measures:," Portuguese Economic Journal, Springer;Instituto Superior de Economia e Gestao, vol. 13(3), pages 141-165, December.
    2. Gerald O. Bierwag, 1987. "Bond Returns, Discrete Stochastic Processes, And Duration," Journal of Financial Research, Southern Finance Association;Southwestern Finance Association, vol. 10(3), pages 191-209, September.

    More about this item

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:bla:finrev:v:22:y:1987:i:2:p:203-19. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Wiley-Blackwell Digital Licensing) or (Christopher F. Baum). General contact details of provider: http://edirc.repec.org/data/efaaaea.html .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.